Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Grand Rapids, MI

July 23, 2014Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 23, 2014, 12:52 AM EDT for Van Buren County, Michigan. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 12:52 AM EDT (04:52 UTC)
Expired
Jul 23, 2014, 1:08 AM EDT
In force
16 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 80 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WUUS53 KGRR 230452
SVRGRR
MIC159-230530-
/O.NEW.KGRR.SV.W.0069.140723T0452Z-140723T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1252 AM EDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 130 AM EDT

* AT 1249 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECATUR...
  AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DECATUR...            PAW PAW...            PORTER TWP...
  LAWTON...             GLENDALE...           MATTAWAN...
  HAMILTON TWP...       ARMSTRONG CORNERS...  ALMENA...
  TEAPOT DOME...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4232 8596 4232 8578 4208 8577 4207 8608
TIME...MOT...LOC 0452Z 284DEG 22KT 4208 8594

HAIL...0.75IN
WIND...60MPH

$$

93
1 follow-up statement
890 
WWUS53 KGRR 230508
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
108 AM EDT WED JUL 23 2014

MIC159-230519-
/O.CAN.KGRR.SV.W.0069.000000T0000Z-140723T0530Z/
VAN BUREN MI-
108 AM EDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAN BUREN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4232 8596 4232 8578 4208 8577 4207 8608
TIME...MOT...LOC 0509Z 284DEG 22KT 4205 8580

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:01 AM EDT, 51 minutes earlier.

Area forecast discussion, Jul 23, 12:01 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 AM EDT WED JUL 23 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 327 PM EDT TUE JUL 22 2014

A FRONTAL SYSTEM WILL PUSH THROUGH THE AREA THIS EVENING AND DURING
THE EARLY OVERNIGHT HOURS TONIGHT. THIS WILL BRING A GOOD THREAT OF
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND WEST OF U.S.-131.

SHOWERS AND STORMS WILL HAVE MOVED OUT OF THE AREA BY DAYBREAK
WEDNESDAY MORNING AND CLOUDS WILL CLEAR OUT. MUCH COOLER AIR WILL
MOVE IN FOR THE SECOND HALF OF THE WORK WEEK ALONG WITH DRIER
CONDITIONS. THE NEXT CHANCE FOR RAIN WILL COME THIS WEEKEND WITH THE
NEXT SYSTEM EXPECTED TO AFFECT THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM EDT TUE JUL 22 2014

THE MAIN CONCERN IN THE SHORT TERM REMAINS FOCUSED ON THE CONVECTION
EXPECTED THIS EVENING INTO THE EARLY OVERNIGHT PERIOD.

NO CHANGES TO THE THINKING OF POSSIBLE SEVERE WEATHER THIS EVENING.
DIURNAL INSTABILITY IS BUILDING THIS AFTERNOON WITH ML CAPES AROUND
OR OVER 1000 J/KG AS OF 18Z THIS AFTERNOON. WE CONTINUE TO EXPECT
HOWEVER THAT A STRONG CAP AROUND 800-850 MB WILL HOLD OFF CONVECTION
THROUGH AT LEAST MID AFTERNOON...EVEN AS MOISTURE TRANSPORT RAMPS UP
OVER THE AREA. ALSO LIMITING CONVECTION CHCS THIS AFTERNOON IS
MESOSCALE RIDGING JUST DOWNWIND OF LAKE MICHIGAN.

WE WILL BE WAITING FOR CONVECTION TO FIRE AHEAD OF THE SFC FRONT NOW
MOVING INTO ERN UPPER MI AND THE GREEN BAY AREA AS EVIDENCED BY THE
ENHANCED AREA OF CU PER VIS SATELLITE IMAGERY. IT IS NEAR THE FRONT
THAT THE CAP ERODES AND THE LEADING EDGE OF THE BEST INSTABILITY
ACROSS WI MOVES IN ACROSS WRN MI THIS EVENING. WE WILL BE LOOKING AT
1500-2000 J/KG OF ML CAPE TO BE IN PLACE /HIGHEST WEST OF U.S.-131/
AS THE FRONT...AND A SHORT WAVE MOVING TOWARD THE AREA FROM SW MN
MOVES IN. THIS INSTABILITY WILL BE AN ELEVATED MIXED LAYER BASED A
LITTLE BIT ABOVE OF THE SFC. THIS SCENARIO MEANS THAT EVEN AS WE
COOL OFF RIGHT AT THE SFC SOME TONIGHT AFTER SUNSET...THE
INSTABILITY WILL REMAIN ALOFT. IT ALSO MEANS THAT LAKE MICHIGAN
SHOULD NOT HAVE AS MUCH OF AN INFLUENCE AS IF CONVECTION WAS PURELY
SFC BASED.

SEVERE WEATHER REMAINS A DISTINCT POSSIBILITY THIS EVENING. THE
FRONTAL PASSAGE...SHORT WAVE APPROACHING...AND ELEVATED INSTABILITY
ALL SEEM TO COINCIDE WITH SOME DECENT DEEP LAYER AND LOW LEVEL SHEAR
THIS EVENING. DEEP LAYER SHEAR VALUES ARE AROUND 25-35 KNOTS...AND
0-3KM SHEAR VALUES OF 20-30 KNOTS ARE PRESENT WITH THE LLJ
AROUND...WOULD BE SUFFICIENT FOR AN ORGANIZED WIND THREAT. LARGE
HAIL WILL BE POSSIBLE WITH FAIRLY HEALTHY CAPE IN THE -10 TO -30C
LAYER. WE CONTINUE TO THINK AN ISOLATED TORNADO THREAT EXISTS WITH
0-1KM SHEAR VALES OF 20-25 KNOTS AND 0-1KM HELICITY VALUES OF AROUND
100-150 M2/S2. LOW INVERSION HEIGHTS WILL ALLOW STRONGER CONVECTIVE
WINDS TO HAVE A BETTER CHANCE TO REACH THE SFC. HEAVY DOWNPOURS WILL
ALSO BE A THREAT WITH HIGH PWATS IN PLACE.

THE SEVERE THREAT LOOKS TO DIMINISH BY 06Z AS THE LLJ MOVES EAST OF
THE AREA. INSTABILITY DIMINISHES WITH THE MOISTURE TRANSPORT MOVING
OUT AND AS THE FRONT MOVES THROUGH. WE SHOULD SEE ALL PCPN END BY
09-12Z WED AS THE SHORT WAVE PUSHES THROUGH.

THE REMAINDER OF THE SHORT TERM THROUGH THU NIGHT THEN LOOKS TO BE
QUIET AND RELATIVELY COOL. WE WILL SEE A SHORT WAVE DROP THROUGH IN
THE NW FLOW ALOFT ON WED NIGHT. THIS WAVE WILL HAVE NO MOISTURE TO
WORK WITH WITH A DRY NRLY LOW LEVEL FLOW IN PLACE AND BROAD SCALE
SUBSIDENCE IN PLACE BEING DOWNWIND OF THE LONG WAVE RIDGE. TEMPS ON
WED AND THU WILL GENERALLY BE IN THE MID TO UPPER 70S WITH H850
TEMPS AROUND 9-12C.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 327 PM EDT TUE JUL 22 2014

TIMING OF CHANCES FOR RAIN (SHOWERS AND STORMS) THIS WEEKEND IS THE
MAIN CHALLENGE IN THE LONG TERM PERIOD. THE UPPER PATTERN SWITCHES
FROM SOMEWHAT OF A FLAT WEST-NORTHWEST FLOW ON FRIDAY TO A DEEP
UPPER TROUGH OVER THE EASTERN HALF OF THE COUNTRY BY NEXT TUESDAY.
DETAILS IN HOW WE GET FROM THE WEST-NORTHWEST FLOW TO THE DEEP UPPER
TROUGH ARE WHERE THE ISSUES LIE WITH THIS FORECAST.

THE DIFFERENCES PERTAIN TO THE LEAD SHORTWAVE THAT DIGS INTO THE
GREAT LAKES AND AIDES IN DEEPENING THE UPPER TROUGH. THE GFS IS
QUICKER BRINGING THE SHORTWAVE IN SATURDAY...WHERE AS THE ECMWF
HOLDS THE LEAD WAVE OFF UNTIL SUNDAY NIGHT. BOTH MODELS GET TO THE
SAME POINT BY TUESDAY...BUT THE WEEKEND DETAILS ARE WHAT IS IN
QUESTION. CONFIDENCE IS A BIT LOWER DUE TO THE DISCREPANCIES IN
MODELS. TEND TO FAVOR THE SLOWER ECMWF PROGRESSION...BUT NOT CERTAIN
IN THIS EVOLUTION. THE LEAD WAVE THAT DEEPENS THE UPPER TROUGH IS
CURRENTLY SEEN SPINNING OVER THE BRITISH COLUMBIA COAST. AT THIS
POINT IT IS ALMOST STATIONARY.

AS FOR THE DETAILS HAVE CHANCE POPS IN PLACE OVER THE WEEKEND TO
TAKE A MIDDLE ROAD BETWEEN THE WETTER/QUICKER GFS AND THE
SLOWER/DRIER ECMWF. THE PATTERN LOOKS SHOWERY INTO EARLY NEXT WEEK
AS THE UPPER TROUGH SETTLES IN. HIGHS AROUND 80 THIS
WEEKEND...SLIDING BACK INTO THE 70S FOR EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1200 AM EDT WED JUL 23 2014

FOR THE 06Z FCSTS...THE SHOWERS AND STORMS SHOULD HAVE EXITED THE
AREA TO THE SOUTH BY 06Z. A VFR CIG FROM 3500-7000 FT IS HANGING
AROUND BEHIND THE PCPN. WE ARE THEN WATCHING AN AREA OF MVFR CIGS
ACROSS NRN LOWER THAT LOOKS TO DROP DOWN INTO THE AREA EXCEPT KMKG
LATE TONIGHT AND JUST AFTER DAYBREAK. THIS WILL BRING THE
POTENTIAL FOR SOME CIGS AROUND 1500 FT WITH SOME LIGHT HZ/BR. THIS
WILL THEN LIFT OUT INTO A CUMULUS/STRATOCUMULUS CIG AROUND 4K FT
OR SO FOR THE DAY ON WED. THIS WILL DISSIPATE TOWARD 00Z THU.

&&

.MARINE...
ISSUED AT 327 PM EDT TUE JUL 22 2014

AS EXPECTED...WAVES CONTINUE TO RAMP UP. THE LUDINGTON BUOY IS NOW
AT 5.2 FEET WITH STIFF SOUTH WINDS. PORT SHELDON IS AT 3.3 FEET.
SO...THE ONGOING SOUTH FLOW EVENT LOOKS TO BE HANDLED WELL BY THE
CURRENT HEADLINES (SMALL CRAFT/BEACH HAZARDS IN EFFECT) NORTHERN 3
ZONES.

THE FLOW WEAKENS BRIEFLY TONIGHT...BEFORE SWITCHING NORTH AND
RAMPING UP ONCE AGAIN. HAVE ALL AREAS COVERED BY A SCA/BHS LATE
TONIGHT AND WEDNESDAY. EXPECTING WAVES PUSHING INTO THE 4-7 FOOT
RANGE IN THE SOUTHERN ZONES IN A LONG NORTHERLY FETCH.

IN TERMS OF BEACH IMPACT TODAY/S EVENT IN THE NORTH HALF OF THE
MARINE AREA MAY BE THE HIGHER THREAT GIVEN THE WARM TEMPS...AND
THEREFORE A LARGER BEACH POPULATION. TOMORROW/S WAVES WILL BE
BIGGER BUT THE IMPACT MAY BE MITIGATED BY COOLER BEACH AIR
TEMPERATURES...RESULTING IN LESS FOLKS ON THE BEACH AND IN THE
WATER.

&&

.HYDROLOGY...
ISSUED AT 327 PM EDT TUE JUL 22 2014

STILL EXPECTING A FAIRLY QUICK PROGRESSION OF THE CONVECTION INTO
LATE TONIGHT/EARLY WEDNESDAY. AS SUCH...RAINFALL AMOUNTS SHOULD NOT
GET OUT OF HAND (PRECLUDING A FLOOD THREAT) BUT STILL WITH PW VALUES
REACHING THE 1.75"-2.00" RANGE THERE COULD BE HEAVY DOWNPOURS AND
LOCALIZED PONDING ON ROADS IN THE HEAVIEST STORMS. OVERALL AMOUNTS
SHOULD BE A QUARTER TO HALF INCH WITH HEAVIER STORMS PRODUCING
LOCALLY MORE THAN THAT. WITH RESPECT TO AREA RIVERS AND
STREAMS...WOULD NOT EXPECT ANY SIGNIFICANT RISES TO OCCUR WITH THIS
ACTIVITY. RIVERS ARE ALL WELL WITHIN BANKS AND IT IS UNLIKELY THAT
ANY WOULD GET CLOSE TO BANKFULL WITH THIS TYPE OF SETUP.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH THURSDAY MORNING FOR MIZ056-064-
     071.

     BEACH HAZARDS STATEMENT THROUGH LATE WEDNESDAY NIGHT FOR MIZ037-
     043-050.

LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ847>849.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR LMZ844>846.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...NJJ
HYDROLOGY...HOVING
MARINE...DUKE
Hazardous weather outlook, Jul 22, 3:29 PM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT TUE JUL 22 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
329 PM EDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA FROM
NORTHWEST TO SOUTHEAST BETWEEN 5 PM AND 1 AM. SOME OF THE STORMS
COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...HEAVY
DOWNPOURS AND DANGEROUS LIGHTNING. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE. THE BEST CHANCE FOR SEVERE STORMS WILL BE WEST OF HIGHWAY
131 INCLUDING MUSKEGON...HOLLAND AND SOUTH HAVEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ844>849-230800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
329 PM EDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO BOATERS AND SWIMMERS NORTH OF
GRAND HAVEN FROM LATE MORNING THROUGH THIS EVENING.

A LINE OF SCATTERED THUNDERSTORMS WILL MOVE SOUTH THROUGH LAKE
MICHIGAN BETWEEN 5 PM AND 1 AM. SOME OF THE STORMS COULD BE STRONG
TO SEVERE WITH WIND GUSTS OVER 50 KNOTS...LARGE HAIL...AND DANGEROUS
LIGHTNING...PARTICULARLY SOUTH OF PENTWATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WINDS AND WAVES ARE LIKELY OVER THE ENTIRE NEARSHORE AREA
ON WEDNESDAY DUE TO STRONG NORTHERLY WINDS.

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MEADE NJJ

In the hours before

Local storm report, Jul 22, 11:24 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1124 PM EDT TUE JUL 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     HAIL             1 WNW HOLLAND           42.78N 86.12W
07/22/2014  M0.75 INCH       OTTAWA             MI   PUBLIC

            PENNY SIZE HAIL

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 22, 11:32 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1132 PM EDT TUE JUL 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             MACATAWA                42.77N 86.21W
07/22/2014  M0.50 INCH       OTTAWA             MI   PUBLIC

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jul 22, 11:34 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1134 PM EDT TUE JUL 22 2014

MIZ071-072-230500-
KALAMAZOO-VAN BUREN-
1134 PM EDT TUE JUL 22 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HAVEN TO GRAND
JUNCTION TO 20 MILES NORTH OF ALAMO...MOVING SOUTHEAST AT 35 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SOUTH HAVEN BY 1145 PM EDT...
  KALAMAZOO BY 1210 AM EDT...
  BANGOR BY MIDNIGHT EDT...
  RICHLAND BY 1210 AM EDT...
  PAW PAW BY 1215 AM EDT...
  DECATUR BY 1225 AM EDT...
  SCHOOLCRAFT BY 1235 AM EDT...
  LACOTA BY 1145 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4207 8622 4224 8622 4225 8636 4242 8628
      4242 8530 4207 8529
TIME...MOT...LOC 0334Z 314DEG 32KT 4247 8639 4250 8599
          4264 8564

MJS
Local storm report, Jul 22, 11:48 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1148 PM EDT TUE JUL 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND DMG     3 SSW BAUER             42.89N 85.92W
07/22/2014                   OTTAWA             MI   COUNTY OFFICIAL

            NUMEROUS REPORTS OF TREES DOWN ACROSS
            SOUTHERN OTTAWA COUNTY...ONE OF WHICH WAS A
            TREE BLOCKING THE ROAD AT PORT SHELDON ST.
            AND 56TH AVE.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 23, 12:01 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 AM EDT WED JUL 23 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND DMG     1 S BURNIPS             42.72N 85.84W
07/22/2014                   ALLEGAN            MI   COUNTY OFFICIAL

            TREE DOWN AT 142ND AVE AND 30TH ST. IN SALEM
            TWP. ALSO A REPORTS OF A TREE DOWN AT 144TH
            AND 30TH ST. AS WELL AS AT 120TH AND 30TH IN
            ALLEGAN TWP.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 23, 12:27 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1227 AM EDT WED JUL 23 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND GST     5 E CASTLE PARK         42.74N 86.11W
07/22/2014  M45 MPH          ALLEGAN            MI   ASOS

            ASOS STATION W MICH REGIONAL ARPT /BIV/

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:02 PM EDTSpecial Marine WarningGRR88 min
Jul 22, 8:31 PM EDTSevere Thunderstorm WarningGRROceana68 min
Jul 22, 9:04 PM EDTSevere Thunderstorm WarningGRRMuskegon86 min
Jul 22, 9:06 PM EDTSpecial Marine WarningGRR84 min
Jul 22, 9:26 PM EDTSpecial Weather StatementGRRNewaygo64 min
Jul 22, 9:37 PM EDTAreal Flood AdvisoryGRRMuskegon, Oceana6 hr
Jul 22, 9:50 PM EDTSpecial Marine WarningGRR85 min
Jul 22, 10:01 PM EDTSpecial Weather StatementGRRKent, Ottawa89 min
Jul 22, 10:42 PM EDTSpecial Weather StatementGRRAllegan2 hr
Jul 22, 10:46 PM EDTAreal Flood AdvisoryGRROttawa6 hr
Jul 22, 10:48 PM EDTSpecial Marine WarningGRR87 min
Jul 22, 11:06 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa84 min
Jul 22, 11:34 PM EDTSpecial Weather StatementGRRKalamazoo, Van Buren86 min
Jul 22, 11:36 PM EDTSpecial Marine WarningGRR84 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.